Maine, 2008Flood in Maine, May 1 to 2, 2008
May 1 to 2, 2008 · NWS CAR · 1 event in 1 county or zone
A combination of heavy late April rains and the melting of a record snowpack led to flooding of the Aroostook River at Masardis. The flooding affected mostly lowland areas along the river and Route 11 near Masardis.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $727,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A combination of heavy late April rains and the melting of a record snowpack led to flooding of the Aroostook River at Masardis. The flooding affected mostly lowland areas along the river and Route 11 near Masardis. The flooding developed in late April and continued into early May.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Apr 30, 10:10 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 30, 10:10 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1110 PM EDT WED APR 30 2008
.SYNOPSIS...
A WEAK RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE WEST TONIGHT
AND THURSDAY. HIGH PRESSURE WILL REMAIN OVER MOST OF THE AREA
FRIDAY EXCEPT FOR AROOSTOOK COUNTY WHERE WEAK TROUGHING MAY PRODUCE
CLOUDS AND SCATTERED SHOWERS. HIGH PRESSURE WILL THEN BUILD ACROSS
THE ENTIRE STATE FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
SIGNIFICANT HYDRO ISSUES ACROSS THE CWA ATTM...SPCLY CENTRAL W
AND N... THESE ADDRESSED IN MORE DETAIL BLO.
THE FLASH FLOOD WATCH EARLIER ISSUED FOR A POSSIBLE DAM BREAK FOR
THE WASHBURN AREA WAS REPLACED WITH A FLASH FLOOD WATCH.
OTHERWISE...THE SYSTEM WHICH BROUGHT ANYWHERE FROM 1-4 INCHES OF
RAIN TO OUR FA OVER THE PAST 24-36 HRS HAS MOVED N OF THE AREA. IN
ITS WAKE IS A CYCLONIC FLOW OF QUITE COOL BUT DRIER AIR WHICH HAS
LED TO WDSPRD SC CIGS ACROSS MUCH OF THE REGION. SAT PIX SHOW
DOWNSLOPE AFFECTS HAVE LED TO SOME DRYING AND DCRS IN THE CLD CVR
ACROSS DOWNEAST AREAS.. ALSO SEEING SOME EROSION OF THE CLDS
ACROSS FAR WRN AREAS AND TO AREAS IMMEDIATELY UPSTREAM OF THERE...
GUIDANCE SUGGESTS CLEARING ACROSS CENTRAL AND NRN AREAS LATER THIS
AFTN BUT AM A LITTLE CONCERNED BASED UPON SAT PIX TRENDS AND
THICKNS OF THE CLD CVR ACROSS THE AREA THAT THIS MAY BEE A BIT
OPTIMISTIC... WILL SET UP CLD GRIDS TO SHOW DCRS IN CLDS BY ERLY
EVE ACROSS CENTRAL AREAS AND LATER THIS EVE ACROSS THE N...
WEAK RDG OF HGH PRES SHOULD BUILD INTO THE AREA OVRNT TNGT AND
REMAIN THRU THU. XPCT THIS TO LEAD TO PARTLY TO MOSTLY SUNNY SKIES
ACROSS THE FA ON THU BUT STILL COOL TEMPS...
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE CENTERED EAST OF JAMES BAY WILL CONTINUE TO RIDGE
ACROSS THE REGION THURSDAY NIGHT AND EARLY FRIDAY. SOME DIFFERENCE IN
THE MODELS WITH WEAK TROUGHING OVER NEW BRUNSWICK FOR LATE FRIDAY
AND FRIDAY NIGHT. NAM KEEPS TROUGHING EAST OF THE BORDER BUT GFS
MOVES TROUGHING WESTWARD INTO EASTERN PORTIONS OF THE FORECAST
AREA. WILL COMPROMISE BETWEEN THE TWO MODELS AND INTRODUCE
SCATTERED SHOWERS INTO NORTHEAST SECTIONS FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. AT THIS TIME EXPECT ANY SHOWERS TO BE LIGHT WITH
QPF AMOUNTS AROUND A TENTH OF AN INCH. AS UPPER RIDGE JUST WEST OF
THE REGION CONTINUES TO STRENGTHEN AND BUILD SLOWLY
EASTWARD...WEAK TROUGHING WILL DISSIPATE LATE FRIDAY NIGHT. HIGH
PRESSURE THEN BUILDS OVER THE REGION SATURDAY WITH PLENTY OF
SUNSHINE FOR THE REGION.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GMOS HAS COME IN LINE WITH ECMWF SOLUTION SO PRIMARILY USED THE
GMOS FOR THE LONG TERM. STRONG HIGH PRESSURE WILL CONTINUE TO
PROVIDE A SUNNY DAY ON SUNDAY. UPPER TROUGH TO THE WEST WILL
SLOWLY APPROACH THE REGION EARLY NEXT WEEK WITH INCREASE IN CLOUDS
AND SHOWERS BY MONDAY NIGHT CONTINUING THROUGH WEDNESDAY.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
MNLY VFR CONDS XPCTD TO PERSIST AT ALL TAF SITES THRU THU...
EXPECT VFR CONDITIONS THURSDAY NIGHT THROUGH MONDAY EXCEPT FOR
MVFR CONDITIONS IN ANY SHOWERS ACROSS THE NORTHERN SITES FRIDAY
AFTERNOON INTO FRIDAY EVENING.
&&
.MARINE...
NEAR TERM: WNDS/SEAS XPCTD TO REMAIN BLO SCA THRU THE NEAR TERM...
SHORT TERM: QUIET CONDITIONS TO CONTINUE OVER THE WATERS THROUGH
THE SHORT TERM. USED A BLEND OF THE NAM AND GFS FOR WINDS AND
WNAWAVE FOR SEAS.
&&
.HYDROLOGY...
SEVERAL RIVERS ACROSS THE CWA CURRENTLY AT OR ABOVE FLOOD STAGE AT
TIME. FLOOD WARNINGS CONTINUE FOR THE FOLLOWING RIVERS: ST JOHN AT
FORT KENT...ALLAGASH RIVER ABOVE ALLAGASH...BIG BLACK RIVER NEAR
DEPOT MOUNTAIN...FISH RIVER ABOVE FORT KENT...AROOSTOOK RIVER BELOW
MASARDIS...PISCATAQUIS RIVER ABOVE DOVER-FOXCROFT...MATTAWAMKEAG
RIVER AT MATTAWAMKEAG...EAST BRANCH PENOBSCOT RIVER ABOVE
GRINDSTONE...PENOBSCOT RIVER AT WEST ENFIELD...PENOBSCOT RIVER AT
EDDINGTON...AND THE PISCATAQUIS RIVER AT MEDFORD.
PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR INFORMATION
REGARDING SPECIFIC CREST TIMES FOR THE ABOVE REFERENCED RIVERS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR MEZ002.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MEZ002.
FLOOD WATCH THROUGH THURSDAY EVENING FOR MEZ001-003>006-010-
011-015-031.
MARINE...NONE.
&&
NEAR TERM...KHW/VJN
SHORT TERM...FOSTER
LONG TERM...FOSTER
AVIATION...KHW
MARINE...KHW/FOSTER
HYDROLOGY...DUDA/HEWITTHazardous weather outlook, Apr 30, 9:18 PM EST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
1018 PM EDT WED APR 30 2008
MEZ002-020230-
NORTHEAST AROOSTOOK-
1018 PM EDT WED APR 30 2008
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
...FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ001-003>006-010-011-015-031-020230-
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-SOUTHERN PISCATAQUIS-
1018 PM EDT WED APR 30 2008
...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ016-017-029-030-032-020230-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-NORTHERN WASHINGTON-
1018 PM EDT WED APR 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ050>052-020230-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1018 PM EDT WED APR 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VJN
In the hours before
Local storm report, Apr 30, 6:56 PM EST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
756 PM EDT WED APR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLOOD 4 E CLAYTON LAKE 46.61N 69.44W
04/29/2008 AROOSTOOK ME PUBLIC
THE REALTY ROAD AT UMSASKIS FLOODED.
1000 PM FLOOD 5 W CLAYTON LAKE 46.61N 69.63W
04/29/2008 AROOSTOOK ME PUBLIC
THE BLANCHET-MAIBEC ROAD NEAR ROUND POND FLOODED.
1000 PM FLOOD CASTINE 44.39N 68.80W
04/29/2008 HANCOCK ME DEPT OF HIGHWAYS
STATE ROUTE 166 AT STATE ROUTE 199 IN CASTINE FLOODED.
1000 PM FLOOD HAMPDEN 44.74N 68.84W
04/29/2008 PENOBSCOT ME DEPT OF HIGHWAYS
US ROUTE 1A IN HAMPDEN FLOODED.
1000 PM FLOOD ABBOT 45.19N 69.45W
04/29/2008 PISCATAQUIS ME PUBLIC
BACK ABBOT ROAD IN ABBOT FLOODED.
1000 PM FLOOD DEXTER 45.02N 69.29W
04/29/2008 PENOBSCOT ME LAW ENFORCEMENT
STATE ROUTE 7 FROM DEXTER TO DOVER-FOXCROFT FLOODED IN
SPOTS.
1000 PM FLOOD CHARLESTON 45.08N 69.04W
04/29/2008 PENOBSCOT ME PUBLIC
STATE ROUTE 15 IN CHARLESTON WASHED OUT.
1000 PM FLOOD GUILFORD 45.17N 69.39W
04/29/2008 PISCATAQUIS ME LAW ENFORCEMENT
HUDSON AVENUE IN GUILFORD WASHED OUT.
1000 PM FLOOD SEBEC 45.27N 69.12W
04/29/2008 PISCATAQUIS ME LAW ENFORCEMENT
SEBEC VILLAGE ROAD IN SEBEC FLOODED.
1000 PM FLOOD MILO 45.25N 68.99W
04/29/2008 PISCATAQUIS ME LAW ENFORCEMENT
LAKEVIEW ROAD IN MILO FLOODED.
1000 PM FLOOD BROWNVILLE 45.31N 69.03W
04/29/2008 PISCATAQUIS ME LAW ENFORCEMENT
STATE ROUTE 11...CHURCH STREET AND SCHOODIC LAKE ROAD IN
BROWNVILLE FLOODED.
1000 PM FLOOD 10 S MILLINOCKET 45.51N 68.71W
04/29/2008 PENOBSCOT ME LAW ENFORCEMENT
STATE ROUTE 11 NEAR THE PISCATAQUIS/PENOBSCOT TOWN LINE
HAS BEEN DAMAGED AND IS CLOSED.
1000 PM FLOOD 2 N EAGLE LAKE 47.07N 68.59W
04/29/2008 AROOSTOOK ME PUBLIC
STATE ROUTE 11 FLOODED BETWEEN EAGLE LAKE AND WALLAGRASS.
1000 PM FLOOD GLENBURN 44.91N 68.85W
04/29/2008 PENOBSCOT ME DEPT OF HIGHWAYS
STATE ROUTE 221 IN GLENBURN FLOODED.
0400 AM FLOOD PORTAGE 46.76N 68.48W
04/30/2008 AROOSTOOK ME DEPT OF HIGHWAYS
CAMPS FLOODED AT PORTAGE LAKE.
0400 AM FLOOD ASHLAND 46.63N 68.41W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
GARFIELD ROAD WASHED OUT.
0413 AM FLOOD FORT KENT 47.26N 68.59W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
INTERNATIONAL BRIDGE CLOSED DUE TO FLOODING AT FORT KENT
0413 AM FLOOD FORT KENT 47.26N 68.59W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
INTERNATIONAL BRIDGE CLOSED DUE TO FLOODING AT FORT KENT
0510 AM FLOOD FORT KENT 47.26N 68.59W
04/30/2008 AROOSTOOK ME TRAINED SPOTTER
CHURCH STREET FLOODED IN FORT KENT
0510 AM FLOOD FORT KENT 47.26N 68.59W
04/30/2008 AROOSTOOK ME TRAINED SPOTTER
THE PEARLEY BROOK ROAD WAS WASHED OUT
0700 AM FLOOD HOWLAND 45.24N 68.66W
04/30/2008 PENOBSCOT ME EMERGENCY MNGR
MANY ROADS WASHED OUT IN TOWN.
0700 AM FLOOD GRINDSTONE 45.74N 68.59W
04/30/2008 PENOBSCOT ME EMERGENCY MNGR
ROUTE 11 WASHED OUT.
0700 AM FLOOD MILLINOCKET 45.66N 68.71W
04/30/2008 PENOBSCOT ME EMERGENCY MNGR
MILLINOCKET LAKE ROAD INTO IP3 WASHED OUT.
0700 AM FLOOD DICKEY 47.11N 69.09W
04/30/2008 AROOSTOOK ME CO-OP OBSERVER
ROUTE 161 WASHED OUT.
0700 AM FLOOD SAINT FRANCIS 47.17N 68.89W
04/30/2008 AROOSTOOK ME CO-OP OBSERVER
ROUTE 161 FROM SAINT FRANCIS TO FORT KENT CLOSED.
0700 AM FLOOD ALLAGASH 47.08N 69.04W
04/30/2008 AROOSTOOK ME CO-OP OBSERVER
ROUTE 161 WASHED OUT.
0835 AM FLOOD WASHBURN 46.79N 68.16W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
BROOKSIDE CIRCLE TRAILER PARK FLOODED WITH 2 FEET OF
WATER.
1000 AM FLOOD FORT KENT 47.26N 68.59W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
RTE 11 AND RTE 1 IN FORT KENT CLOSED.
1000 AM FLOOD FORT KENT 47.26N 68.59W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
MANDATORY EVACUATIONS ON MAIN STREET DUE TO FLOODING.
1100 AM FLOOD MACWAHOC 45.63N 68.26W
04/30/2008 AROOSTOOK ME DEPT OF HIGHWAYS
BANCROFT RD FLOODING 7 FT FROM RD. RTE 157 OVR RD.
1100 AM FLOOD WEST SEBOEIS 45.53N 68.88W
04/30/2008 PENOBSCOT ME LAW ENFORCEMENT
ROAD WASHED OUT.
1100 AM FLOOD GREENFIELD 45.05N 68.48W
04/30/2008 PENOBSCOT ME DEPT OF HIGHWAYS
MINOR FLOODING ON GREENBUSH RD...DOW RD.
1100 AM FLOOD WASHBURN 46.79N 68.16W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
WATCHING MILL POND DAM.
1100 AM FLOOD ISLAND FALLS 46.01N 68.27W
04/30/2008 AROOSTOOK ME DEPT OF HIGHWAYS
OLD PATTEN ROAD CLOSED. RTE 2 WATER OVER ROAD STILL OPEN
AT THIS TIME.
1100 AM FLOOD VAN BUREN 47.16N 67.94W
04/30/2008 AROOSTOOK ME CO-OP OBSERVER
BOAT DOCK UNDERWATER.
1100 AM FLOOD TOPSFIELD 45.42N 67.74W
04/30/2008 WASHINGTON ME DEPT OF HIGHWAYS
WATCHING RTE 6.
1100 AM FLOOD EAST MILLINOCKET 45.63N 68.57W
04/30/2008 PENOBSCOT ME LAW ENFORCEMENT
HATHOWAY RD CLOSED.
1100 AM FLOOD LINCOLN 45.36N 68.51W
04/30/2008 PENOBSCOT ME LAW ENFORCEMENT
NORTH CHESTER RD NEAR BUTTERFIELD RIDGE RD CLOSED.
1100 AM FLOOD DOVER-FOXCROFT 45.18N 69.23W
04/30/2008 PISCATAQUIS ME LAW ENFORCEMENT
SOUTH ST. LOWER END OF LINCOLN ST. RTE 7. MINOR FLOODING
ROADS STILL OPEN.
1130 AM FLOOD 2 N VAN BUREN 47.19N 67.94W
04/30/2008 XXX XX EMERGENCY MNGR
MANDATORY EVACUATIONS IN THE TOWN OF KEEGAN DUE TO
FLOODING.
0115 PM FLOOD MASARDIS 46.50N 68.36W
04/30/2008 AROOSTOOK ME DEPT OF HIGHWAYS
RTE 11 CLOSED FROM THE MILL IN MASARDIS TO KNOWLES
CORNER.
0115 PM FLOOD 4 NNW SMYRNA MILLS 46.18N 68.20W
04/30/2008 AROOSTOOK ME DEPT OF HIGHWAYS
RTE 212 BTWN SMYRNA MILLS AND KNOWLES CORNER CLOSED DUE
TO RD FAILURE.
0115 PM FLOOD PATTEN 46.00N 68.45W
04/30/2008 PENOBSCOT ME DEPT OF HIGHWAYS
RTE 11 PATTEN TO KNOWLES CORNER CLOSED DUE TO ROAD
FAILURE.
0115 PM FLOOD STACYVILLE 45.86N 68.51W
04/30/2008 PENOBSCOT ME DEPT OF HIGHWAYS
RTE 11 STACYVILLE TO MEDWAY UNDER WATER CLOSED.
0115 PM FLOOD MATTAWAMKEAG 45.51N 68.36W
04/30/2008 PENOBSCOT ME DEPT OF HIGHWAYS
WATER OVR RD.
0115 PM FLOOD ISLAND FALLS 46.01N 68.27W
04/30/2008 AROOSTOOK ME DEPT OF HIGHWAYS
RD FLOODED BY D AND D PAVING.
0115 PM FLOOD MILO 45.25N 68.99W
04/30/2008 PISCATAQUIS ME LAW ENFORCEMENT
MEDFORD RD APPROX 2 MILES OF RD COVERED BY UP TO 5 FT OF
WATER. PLEASANT ST 2-3 FT OF WATER COVERING A 200 FT
SECTION OF ROAD. LAKEVIEW ST 2-3 FT OF WATER COVERING 200
FT SECTION OF RD.
0115 PM FLOOD MEDWAY 45.61N 68.53W
04/30/2008 PENOBSCOT ME DEPT OF HIGHWAYS
RTE 11 TO GRINDSTONE CLOSED. ROAD TO BAXTER STATE PARK
FROM MILLINOCKET CLOSED.
0115 PM FLOOD FRENCHVILLE 47.28N 68.38W
04/30/2008 AROOSTOOK ME DEPT OF HIGHWAYS
RTE 1 NEAR ROSETTE RESTAURANT HAS FLOODED. OPEN ONLY TO
MDOT AND EMERGENCY RESPONSE.
0130 PM FLOOD VAN BUREN 47.16N 67.94W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
OLD MILL ROAD FLOODED.
0130 PM FLOOD VAN BUREN 47.16N 67.94W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
WATER STREET CLOSED. SOME EVACUATIONS.
0130 PM FLOOD VAN BUREN 47.16N 67.94W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
GRANT STEET CLOSED. SOME EVACUATIONS.
0230 PM FLOOD MATTAWAMKEAG 45.51N 68.36W
04/30/2008 PENOBSCOT ME FIRE DEPT/RESCUE
MEMORY LANE FLOODED WITH SOME EVACUATIONS.
0230 PM FLOOD MATTAWAMKEAG 45.51N 68.36W
04/30/2008 PENOBSCOT ME FIRE DEPT/RESCUE
RIVER ROAD FLOODED WITH SOME EVACUATIONS.
0330 PM FLOOD MATTAWAMKEAG 45.51N 68.36W
04/30/2008 PENOBSCOT ME FIRE DEPT/RESCUE
FLOODING WHERE THE MATTAWAMKEAG AND PENOBSCOT RIVERS COME
TOGETHER.
0500 PM FLOOD MILFORD 44.95N 68.64W
04/30/2008 PENOBSCOT ME DEPT OF HIGHWAYS
GREENFIELD ROAD IN MILFORD CLOSED FROM US 2 TO BOS LANE.
0500 PM FLOOD CARIBOU 46.86N 68.01W
04/30/2008 AROOSTOOK ME DEPT OF HIGHWAYS
GRIMES ROAD CLOSED DUE TO FLOODING.
&&
MATLocal storm report, Apr 30, 8:15 PM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
915 PM EDT WED APR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD MADAWASKA 47.36N 68.32W
04/30/2008 AROOSTOOK ME NWS EMPLOYEE
LE VERTU ROAD - WASHED OUT.
0800 AM FLOOD STOCKHOLM 47.04N 68.14W
04/30/2008 AROOSTOOK ME NWS EMPLOYEE
HEDMAN ROAD - WASHED OUT.
&&
ALLEGRETTOFlood, Aroostook
- When
- May 1, 12:00 AM EST to May 2, 10:30 AM EST
- Where
- Aroostook County, 1.18 mi NW of Masardis to 0.69 mi W of Masardis
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $727,000
- Reported by
- River/Stream Gage
- Coordinates
- 46.510, -68.370
A combination of 2.00 to 3.00 inches of rain which fell in late April and the melting of a record snowpack led to flooding of the Aroostook River at Masardis. The river crested a little over 1 foot above flood stage. The flooding affected mostly lowland areas along the river and Route 11 near Masardis. This was a continuation of flooding which began in late April. The monetary damage represents the total damage to public infrastructure across all of Aroostook county from the late April and early May flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Florida, May 1 to 31, 20081 death · 29 injured · 2 events
- Tornadoes and Hail in Kansas, May 1 to 2, 2008$360,000 · EF2 · 44 events
- Tornadoes in Iowa, May 1, 2008$510,000 · EF2 · 7 events
- Frost and Freeze in New York, May 1, 2008$20 million · 16 events
- Tornadoes and Hail in Oklahoma, May 1 to 2, 20082 injured · $492,000 · EF1 · 52 events
- Winter Storm in Montana, May 1 to 2, 2008$3.0 million · 10 events
- Tornadoes and Flooding in Kansas, May 1 to 2, 2008$73,000 · EF0 · 77 events
- Flooding in Arkansas, May 1 to 31, 2008$800,000 · 8 events
- Blizzard and Winter Storm in Colorado, May 1 to 2, 2008$400,000 · 63 kt wind · 17 events
- Flood in Maine, May 1 to 4, 2008$727,000 · 1 event
- Flood in Maine, May 1, 2008$727,000 · 1 event
- Flood in Maine, May 1 to 2, 2008$727,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100391.